Electronic Journal of Probability

A note on the Gromov-Hausdorff-Prokhorov distance between (locally) compact metric measure spaces

Romain Abraham, Jean-François Delmas, and Patrick Hoscheit

Full-text: Open access

Abstract

We present an extension of the Gromov-Hausdorff metric on the set of compact metric spaces: the Gromov-Hausdorff-Prokhorov metric on the set of compact metric spaces endowed with a finite measure. We then extend it to the non-compact case by describing a metric on the set of rooted complete locally compact length spaces endowed with a boundedly finite measure. We prove that this space with the extended Gromov-Hausdorff-Prokhorov metric is a Polish space. This generalization is needed to define Lévy trees, which are (possibly unbounded) random real trees endowed with a boundedly finite measure.

Article information

Source
Electron. J. Probab., Volume 18 (2013), paper no. 14, 21 pp.

Dates
Accepted: 24 January 2013
First available in Project Euclid: 4 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1465064239

Digital Object Identifier
doi:10.1214/EJP.v18-2116

Mathematical Reviews number (MathSciNet)
MR3035742

Zentralblatt MATH identifier
1285.60004

Subjects
Primary: 60B05: Probability measures on topological spaces
Secondary: 54E50 05C80: Random graphs [See also 60B20]

Keywords
Gromov-Hausdorff Prokhorov metric length space Lévy tree boundedly finite measure

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Abraham, Romain; Delmas, Jean-François; Hoscheit, Patrick. A note on the Gromov-Hausdorff-Prokhorov distance between (locally) compact metric measure spaces. Electron. J. Probab. 18 (2013), paper no. 14, 21 pp. doi:10.1214/EJP.v18-2116. https://projecteuclid.org/euclid.ejp/1465064239


Export citation

References

  • Abraham, Romain; Delmas, Jean-François; Hoscheit, Patrick. Exit times for an increasing Lévy tree-valued process. Arxiv preprint arXiv:1202.5463 (2012), 1-33.
  • Addario-Berry, Louigi; Broutin, Nicolas; Holmgren, Cecilia. Cutting down trees with a Markov chainsaw. Arxiv preprint arXiv:1110.6455 (2011), 1-23.
  • Aldous, David. The continuum random tree. I. Ann. Probab. 19 (1991), no. 1, 1-28.
  • Burago, Dmitri ; Burago, Youri Dmitrievitch; Ivanov, Sergei. A course in metric geometry, AMS Providence, 2001.
  • Daley, D. J.; Vere-Jones, D. An introduction to the theory of point processes. Springer Series in Statistics. Springer-Verlag, New York, 1988. xxii+702 pp. ISBN: 0-387-96666-8.
  • Dudley, R. M. Real analysis and probability. Revised reprint of the 1989 original. Cambridge Studies in Advanced Mathematics, 74. Cambridge University Press, Cambridge, 2002. x+555 pp. ISBN: 0-521-00754-2
  • Duquesne, Thomas; Le Gall, Jean-François. Probabilistic and fractal aspects of Lévy trees. Probab. Theory Related Fields 131 (2005), no. 4, 553-603.
  • Evans, Steven N. Probability and real trees. Lectures from the 35th Summer School on Probability Theory held in Saint-Flour, July 6-23, 2005. Lecture Notes in Mathematics, 1920. Springer, Berlin, 2008. xii+193 pp. ISBN: 978-3-540-74797-0
  • Evans, Steven N.; Pitman, Jim; Winter, Anita. Rayleigh processes, real trees, and root growth with re-grafting. Probab. Theory Related Fields 134 (2006), no. 1, 81-126.
  • Greven, Andreas; Pfaffelhuber, Peter; Winter, Anita. Convergence in distribution of random metric measure spaces ($\Lambda$-coalescent measure trees). Probab. Theory Related Fields 145 (2009), no. 1-2, 285-322.
  • Gromov, Misha. Metric structures for Riemannian and non-Riemannian spaces. Based on the 1981 French original. With appendices by M. Katz, P. Pansu and S. Semmes. Translated from the French by Sean Michael Bates. Reprint of the 2001 English edition. Modern Birkhäuser Classics. Birkhäuser Boston, Inc., Boston, MA, 2007. xx+585 pp. ISBN: 978-0-8176-4582-3; 0-8176-4582-9.
  • Miermont, Grégory. Tessellations of random maps of arbitrary genus. Ann. Sci. Éc. Norm. Supér. (4) 42 (2009), no. 5, 725-781.
  • Sturm, Karl-Theodor. On the geometry of metric measure spaces. I. Acta Math. 196 (2006), no. 1, 65-131.
  • Sturm, Karl-Theodor. On the geometry of metric measure spaces. II. Acta Math. 196 (2006), no. 1, 133-177.
  • Villani, Cédric. Optimal transport. Old and new. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 338. Springer-Verlag, Berlin, 2009. xxii+973 pp. ISBN: 978-3-540-71049-3